# SDR CALA0000950

- Difficulty date: June 21, 2000
- Submitted: June 23, 2000
- Operation: Air carrier
- Aircraft: N14831
- Make and model: Doug DC-9-82
- Aircraft serial: 49491
- Aircraft time: 42,158 hours, 20,058 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38003681
- Part serial: P151C
- Condition: Leaking
- Location: Tail
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

THE CABIN AND COCKPIT FILLED WITH SMOKE WHILE IN CRUISE AT 37,000 FT, EN ROUTE FROM SJC TO IAH.  EMERGENCY PROCEDURES WERE COMPLIED WITH AND THE AIRCRAFT WAS DIVERTED TO SAT WHERE IT LANDED SAFELY.  MAINTENANCE FOUND COOLING FAN WHERE IT ATTACHES TO GEARBOX LEAKING OIL.  THE APU WAS REMOVED AND REPLACED IAW WORK CARD 08-4900-1-0002.  IN ADDITION, BOTH AC PACK COALESCER BAGS WERE REMOVED AND REPLACED IAW MM 21-20-02.  OPERATIONAL CHECKS WERE GOOD.
